Abilify and angry outbursts???

Discussion in 'General Parenting' started by Foofaloof, Dec 28, 2008.

  1. Foofaloof

    Foofaloof New Member

    Has anyone else had issues with Abilify and outbursts of anger/weepiness/frustration/intolerance? My son has taken 2mg of this medication for 6 mos. successfully and all of a sudden--his problematic symptoms are back! I am heartbroken and at a loss. Could it be hormones? (he is 10 and a half). Don't know where to look next...:confused:
    I have not posted before so I hope this is correct.
  2. gcvmom

    gcvmom Here we go again!


    If he's had a growth spurt, it's possible he needs his dosage adjusted. The symptoms you describe are the reasons we put our difficult child 2 on Abilify in the first place (he doesn't take it now).

    You might want to create a signature for yourself so that we know the basics about your situation and your son. Check out examples that others have done here -- it's very helpful and prevents a lot of repeat questions as time goes o
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Hi there. Why don't you tell us more about your son? I'll ask a few questions that can help you help us. You may want to do a signature, like I did below.

    1/Who has diagnosed him and with what?

    2/Are there are psychiatric problems on either side of the family tree? Any substance abuse?

    3/How was his early development? Did he talk on time? Make good eye contact? Relate appropriately to same-age peers? Play with toys in an appropriate way? Does he have an sensitivities to loud noise, textures, foods, light, crowds of people? Can he transition successfully from one activity to another? What's going on in school?

    Others will come along soon. The more you tell us, the more we can pass along what we've gone through in our lives.
  4. compassion

    compassion Member

    My dauhgter, 15 has taken Abilify 5 months for bipolar. She has taken mood stabilizer for 3 months. Actually it is more like 6 weeks (do not want to go into iit right now.)
    My understanding is Abilify is anti-pychotic . The mood stabilizer in conjuction with this really helps.
    Plus, I think lots of other stuff like therpy, support goups, pareting style, positve channels for energy has an impact.
    She goes up and down alot. The durgs , are not miracle cures. For her, she is much mlore stable but it takes time. My underatanding, at least 9 months . Her p-doctor is increading her mood stabilizer very gradually.
    What is your son diagnosed with? Is he on mood stabilizer? Compassion